CSN Login
Members Online: 10


Posts: 344
Joined: Sep 2012

My husband just finished radiation #7 yesterday. Doing pretty well and still eating well...in fact seems like his appetite has increased. The radiation peeps told us at about the 10th treatment it starts to get alot rougher. He had a rough bout the first week but I attribute that to the chemo and since then seems like the nausea from chemo is wearing off.

But, my question of the day is did any of you experience headaches from the radiation? He used to never get headaches and now has been having to take tylenol of couple of times a day for them.



Greend's picture
Posts: 678
Joined: Feb 2010


I had a lot of problems but headaches were not on the list. Only time I get them is when I miss my cup(s) of coffee.

Good luck.


Posts: 211
Joined: Sep 2012

I had a bad headache after the first chemo with erbitux, but haven't got them from radiation. I will be doing radiation rd 17 today, and have a lot of mouth and throat pain plus mucus so thick it is gagging me to the point of vomiting. Get to see my oncologist today so hopefully they will have some suggesstions.
You guys hang in there, and have your hubby eat like there is no tomorrow while he can. I actually am gaining some weight through the use of the food pump, but wish for a hamburger....

CivilMatt's picture
Posts: 3423
Joined: May 2012


I rarely have headaches and don’t think rad treatments ever gave me one. If Tylenol works, great! If the headaches are minor and controllable don’t waste your time worrying about them. Everything which happens from now to the end of treatments, he has probably never experienced before. Stay prepared, have ALL pain, nausea, mouth sores, sore throat, constipation, headache medicines, etc. ready to go. You do not want to hit a weekend and need something. Keep hydrated (lack of can cause headaches), keep swallowing and stay nourished.

It gets tougher gradually and then it gets better gradually.



I need a cup of coffee with Denny (headache prevention)

Posts: 1911
Joined: May 2012

Hey Joan,
Stress is a huge trigger for headaches. Tylenol is good to use, but make sure he isn't taking another pain med that has tylenol in it. I've had migraines all my life...so when someone is suffering from headaches I know the pain. Ask his primary about this, as they will be your best resource for good sound advice. Hope they get better for him soon ! Katie

hwt's picture
Posts: 2288
Joined: Jun 2012

No headaches that I remember. I do recall something about using or not using certain over the counter pain meds with the hyro or oxycodone. Sounds like it hasn't been too bad yet :-)

cureitall66's picture
Posts: 911
Joined: Aug 2012

We just finished week 3. During this week he had extreme head aches. We attributed it to the morphine.....says it's a side effect.

carolinagirl67's picture
Posts: 153
Joined: Jul 2009

The headaches could be dehydration as well. Gatorade is a good remedy!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network